MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752917
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that, following cataract surgery with intraocular lens (iol) implantation using the ophthalmic operating system, the patient was diagnosed with endophthalmitis following days.The scheduled cataract surgery was completed on the same day.The patient was treated with an intravitreal antibiotic injection on two different days.The current patient¿s condition was unknown.Additional information has been requested, but none has been received to date.This report was pertaining fourth of six patients reported from the same facility.This report pertains to cassette involved in reported events.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.No product has been returned the investigation site for evaluation; therefore, the condition of the product could not be verified.Receipt of complaint product or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The customer reported there were cases of endophthalmitis, which required two (2) intravitreal antibiotic injections post-operatively (different days).This investigation will serve as ¿patient four (4) of the six (6) reported with endophthalmitis.This patient is a 68-year-old female who was scheduled for pars plana vitrectomy (ppv), additional information obtained states that there was ¿staphylococcus detected in the preliminary analyses of the collected samples.¿ there are multiple factors that could contribute to the occurrence of endophthalmitis.A patient¿s ocular flora or microorganisms that have colonized the surface structures (eyelids and conjunctiva) are the usual cause of infection, therefore isolating eyelids and eyelashes from the surgical field is crucial.The most common cultured microorganisms are gram-positive coagulase negative cocci (70%) with staphylococcus epidermis (s.Epidermis) the most prevalent.Deoxyribonucleic acid (dna) analyses of s.Epidermis strongly suggest that it is likely that commensal bacterial contaminating the anterior chamber at the time of surgery are responsible for most cases of endophthalmitis.According to the european society of cataract and refractive surgeons (escrs) and other reputable ophthalmic organizations, the most accepted practice to prevent is the topical use of povidone iodine 5% in the conjunctival sac before surgery.Antibiotics used days before surgery has been shown to decrease the bacterial load at the time of surgery.Povidone-iodine solution has broad antibiotic activity and has been shown to significantly decrease conjunctival and perilimbal flora.Meticulous prepping and draping of the patient before surgery are important as well, to isolate the eyelids and lashes from the surgical field.Finally, attempts should be made to decrease any postoperative patient risk factors, such as immunosuppression or systemic disorders that may affect the wound healing and the ability of the eye to ward off any inoculums of bacteria during cataract surgery.Intraoperative risk factors may be associated with an increased incidence of postoperative endophthalmitis.These include inadequate disinfection of the eyelid or conjunctiva, vitreous loss, or unplanned/unapparent ocular penetration.The system is a closed system.It is operated with a sterile single use consumable cassette which is designed to isolate the patient fluid path from the console itself.Any reusable surgical instrumentation (phaco handpiece) that would come into contact with the patient would be autoclaved by the user prior to surgery, per standard industry practices and the product directions for use (dfu).The phaco handpiece is a reusable device that must be reprocessed per the product dfu.There is no evidence that the design or performance of the system caused or contributed to this reported event of endophthalmitis.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The root cause of the customer's complaint could not be conclusively determined as product was not returned, and the condition of the product could not be verified.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23701995
Report Number1644019-2025-05240
Device Sequence Number10629157
Product Code LRO
UDI-Device Identifier00380657529179
UDI-Public(01)00380657529179(17)270731(11)250812(10)17L3U5
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752917
Device Lot Number17L3U5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date03/15/2026
Date Device Manufactured08/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS STERILE IRRIGATING SOLUTION.; CENTURION VISION SYSTEM (ACTIVE SENTRY).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexFemale